Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 117, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Sep 8, 2021, 9:17 AM PDT. It took effect at Sep 8, 2021, 1:00 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2021, 9:17 AM PDT (16:17 UTC)
- In effect from
- Sep 8, 2021, 1:00 PM PDT
- Expired
- Sep 9, 2021, 3:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
598 WHUS76 KLOX 081617 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 917 AM PDT Wed Sep 8 2021 PZZ670-673-090030- /O.NEW.KLOX.SC.Y.0117.210908T2000Z-210909T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 917 AM PDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...From 1 PM this afternoon to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
569 WHUS76 KLOX 082120 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 220 PM PDT Wed Sep 8 2021 PZZ670-673-090530- /O.CON.KLOX.SC.Y.0117.000000T0000Z-210909T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 220 PM PDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
557 WHUS76 KLOX 090321 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 821 PM PDT Wed Sep 8 2021 PZZ673-090430- /O.CAN.KLOX.SC.Y.0117.000000T0000Z-210909T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 821 PM PDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Advisory level winds have ended. $$ PZZ670-091000- /O.CON.KLOX.SC.Y.0117.000000T0000Z-210909T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 821 PM PDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
171 WHUS76 KLOX 091001 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 301 AM PDT Thu Sep 9 2021 PZZ670-091115- /O.EXP.KLOX.SC.Y.0117.000000T0000Z-210909T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 301 AM PDT Thu Sep 9 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 3:30 AM PDT, 5 hours 47 minutes earlier.
Area forecast discussion, Sep 8, 3:30 AM PDT, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
330 AM PDT Wed Sep 8 2021
.SYNOPSIS...08/329 AM.
High pressure will keep very warm temperatures over the area
through late in the week, and likely through the weekend. The
marine layer will remain shallow with night through morning low
clouds likely over coastal areas. There will be a slight chance
of monsoonal thunderstorms over the eastern mountains and desert
on Thursday.
&&
.SHORT TERM (TDY-FRI)...08/310 AM.
The marine layer is about 700 feet deep this morning which is
lending to low clouds remaining confined to the coastal areas
extending from Ventura County up to the Central Coast. Clouds are
hanging just off the LA County coast and will likely gradually
filter their way into the basin. Due to the shallowness of the
marine layer, there will be pockets of dense fog through the
early morning, especially over the Central Coast. With a few areas
reporting low visibilities, have issued a Dense Fog Advisory for
the Central Coast through 8am. After sunrise the fog should lift
some and visibility will improve. The strong inversion may lead
to slow clearing late this morning, but everywhere should be sunny
by afternoon save for some Central Coast beaches remaining cloudy
through the day.
Heat remains the name of the game today as the upper-level high
that has been in control this week hovers over Utah. With
weakening onshore flow, increasing thicknesses, and warming 950 mb
temps, there will be several degrees of warming today. The
interior should see temperatures in the triple digits, with
temperatures once again exceeding 105 in the Antelope Valley. The
current Excessive Heat Warning for the Antelope Valley will
remain in effect through 8pm this evening. The current Heat
Advisories for the mountains, interior SLO valleys, and Cuyama
Valley remain in effect through Friday evening. There will be
increasing moisture aloft from the southeast flow around the high,
and combined with increasing instability, there will likely be
more afternoon cumulus buildups over the mountains. On Thursday,
the upper-level high shifts a little more east into the Four
Corners region. There will be better moisture advection into
Southern California from the southeast flow aloft. Instability
looks better on Thursday as well, leading to a slight chance for
afternoon or evening thunderstorms over the eastern mountains and
desert. The interior will cool a few degrees on Thursday as
thicknesses decrease, but weakening onshore flow will give way to
a few degrees of warming for the coasts and valleys. Several
degrees of cooling are expected across the board on Friday as the
upper high moves farther south and east. Despite this,
temperatures will still remain 5 to 10 degrees above normal. Flow
aloft will shift south to southwesterly which will likely shut
off the monsoon moisture.
The marine layer will remain shallow through the week as high
pressure remains in control with very little change. Low clouds
will likely remain confined to coastal areas each night and
morning with a chance for patchy dense fog along the Central
Coast.
.LONG TERM (SAT-TUE)...08/327 AM.
The upper-level high will flatten and elongate through the
weekend, then the deterministic GFS and ECMWF differ on what
happens next. The GFS continues weak ridging aloft into the middle
of next week while the ECMWF indicates a trough pushing through
the coast. There will not be much change weather-wise through the
weekend, with temperatures remaining fairly stagnant with
temperatures 5 to 10 degrees above normal. The marine layer will
also continue to be shallow with low clouds confined to coastal
areas for the most part. For the early part of next week, the
forecast supports a cooler solution with temperatures returning
to near normal by Tuesday or Wednesday. There will likely be a
return of sundowner winds this weekend into early next week.
One thing of note will be a possible increase in southerly swells
from the next tropical system that is rapidly developing just off
the coast of Mexico. Models steer this one northwest off the
coast of central Baja by Sunday afternoon so we could start seeing
some swells early next week.
&&
.AVIATION...08/1010Z.
At 05Z, the marine layer depth was around 700 ft deep at KLAX.
The top of the marine inversion was near 1600 ft with a temp
around 24 degrees Celsius. There were two other inversion above up
to around 2400 ft and and 4900 ft.
Low-to-moderate confidence in the current forecast for coastal
terminals. High confidence in the current forecast for valley and
desert terminals.
For coastal terminals, lower confidence in timing, higher
confidence in flight categories. VLIFR to LIFR conditions are very
likely at coastal terminals through 16Z, except for a better
chance of IFR conditions at terminals south of KNTD. There is VFR
conditions are expected to develop between 16Z and 18Z. VLIFR to
LIFR conditions are possible after 04Z at coastal terminals.
Otherwise, VFR conditions are expected for all remaining
terminals.
KLAX...There is a 40 percent chance LIFR conditions through 14Z.
Otherwise, IFR conditions are likely to continue at KLAX through
at least 12Z, or as late as 16Z. VFR conditions could develop as
soon as 16Z or as late as 19Z.
KBUR...VFR conditions are expected through the period. No wind
impacts are expected at this time.
&&
.MARINE...08/304 AM.
Areas of dense fog with visibilities of 1 nm or less is expected
across most of the coastal waters this morning. There is a good
chance of at least patchy dense fog in these areas again tonight
and Thursday morning.
For the waters northwest through southwest of Channel Islands and
along the Central Coast, an increasing chance of Small Craft
Advisory (SCA) level winds will occur through Friday. There is a
30-50 percent chance through this evening, increasing to 40-60
percent on Thursday and Thursday night, then to 50-70 percent on
Friday and Saturday. The highest chance for SCA level winds will
be for far northwestern portion beyond 30 NM off the Central
Coast through this evening, then the western portion beyond 30 NM
on Thursday and Thursday night.
Inside the southern California, conditions will likely remain
below SCA levels through the period, but there is a chance of SCA
level winds across the Santa Barbara Channel Saturday afternoon
and night.
A long-period southerly swell originating from developing
Tropical Depression Fifteen-E should move over the coastal waters
early next week.
&&
.BEACHES...08/314 AM.
Another tropical system, tropical depression Fifteen-E is forecast
to continue to develop and strength in the Eastern Pacific for
latter part of this week. Several southerly swells are expected
to move into the southern California waters Friday through early
next week. At this time, strong rip currents and elevated surf are
likely, with a chance that a high surf advisory will be needed
for south facing beaches.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Dense Fog Advisory in effect until 8 AM PDT this morning for
zones 34-35. (See LAXNPWLOX).
Heat Advisory in effect until 8 PM PDT Friday for zones
37-38-51>54. (See LAXNPWLOX).
Excessive Heat Warning in effect until 8 PM PDT this evening
for zone 59. (See LAXNPWLOX).
PZ...NONE.
&&
.HAZARD POTENTIAL OUTLOOK (FRI-TUE).
Increasing southerly swells are possible later in the weekend into
next week potentially leading to an increase in coastal hazards,
including high surf and rip currents.
&&
PUBLIC...Stewart
AVIATION...Hall
MARINE...Hall
BEACHES...Hall
SYNOPSIS...Stewart
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:20 AM PDT | Dense Fog Advisory | LOX | 5 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.